NBC15 WMTV | Madison, WI | News

VIDEO REPORT: Synthetic Marijuana Sending Teens To ER In Our Area

By: Barclay Pollak Email
By: Barclay Pollak Email

Posted Thursday March 22, 2012 5:55 p.m.

Doctors say teens who've taken the substance come to the ER and some are unable speak or unresponsive. Determining what's wrong with them can be a challenge. Signs and symptoms aren't always clear because not everyone reacts the same.

Dr. Ryan Tomburrini with St. Mary's Hospital says, " My personal experience is that he was extremely agitated, light headed and dizzy, passed out and when he came to, by the time they arrived in the emergency department [he] had admitted to trying K2. "

Doctors say if you notice your teen having a difficult time breathing, if they appear to be out of it or if they appear to be hallucinating you may want to seek medical attention. K-2 is relatively new so doctors aren't sure what the long term affects may be.

In many cases K2 is marketed as potpourri or bath salts and sometimes it's even marketed as a safer form of marijuana. But doctors say do not be fooled there is nothing safe about it.


Comments are posted from viewers like you and do not always reflect the views of this station.
powered by Disqus
NBC15 615 Forward Drive Madison, Wisconsin 53711 Business: 608-274-1515 Newsroom: 608-274-1500
Gray Television, Inc. - Copyright © 2002-2014 - Designed by Gray Digital Media - Powered by Clickability 143896896